Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Shortness of Breath Symptoms
    avatar
    meg_k posted:
    Hi, all. Haven't been on the board in a while. Life is busy. I see the usual ups and downs with FM continue for everyone, as for me.

    My question today is whether others get this shortness of breath symptom like I do. My doctor put me on two types of asthma inhalers, so I don't think that is the problem. Well, I mean I do think asthma is part of the problem, but asthma medications don't completely get rid of the symptoms. The symptoms are almost always worse at night, and when I'm lying down. I also get it if I have to do a lot of speaking. Like at work, if I am giving some sort of talk, I will run out of breath. Oddly, I don't really notice it that much with exertion.

    I have read elsewhere that shortness of breath can go with FM, so I'm wondering if anyone here has experienced it and, if so, whether you've been able to find anything that helps? Or am I just weird?

    My acupuncturist says it is due to too much "kidney yin" and she does needles and cupping and supplements for me. These seem to take the edge off, but I still struggle.
    Reply
     
    avatar
    booch007 responded:
    Good morning,

    Your acupuncturist is thinking the kidneys are holding water on you and trying to get them open....this could be, I don't know your age so it is hard to assess this without information.

    My knowledge is this.

    You drink fluid all day and clear some, but evening your vascular load is at a high, this is seen in the increased symptoms laying down. I would want for you a Cardiology consult to get an ECHO and look at chamber size and strength of the heart. Pulmonary pressure will be looked at as well.

    Probably a water pill added in the days meds will help you somewhat or if your B/P is elevated any or the ARB/ACE class will help with the symptom too.

    When you lay down the return of blood from the lower body increases to the right side of your heart.....it tries to get pumped to the lungs and move forward. If pulmonary pressures are high it cannot move formard and symptoms occur. You can also feel a fullness in the right upper quardrant of the abdomen as (like a car back up on a parkway) the blood will get stuck in the liver and it swells up a bit waiting to move forward.

    Raising your head of the bed with books uncer the feet....more pillows to raise you (and WE count them to know your relief level) or sleeping in a recliner...the best. May be of help.

    Your MD should know of all this. Pulmonary is looking to his area but there is more in the tune up than that. You can be better.

    Our translplant MD has done miracles for the Pulmonary hypertension patients. Just gave a flu shot out Friday and she was saying...OMG I don't even have high pressure anymore with the right meds. I struggled for so long. The right MD can make all the difference.

    Now there maybe lung damage from smoking in your past and Pulmonary plays a good role here...but it is a 3 faceted gemslone. Need to make you sparkle. IT CAN BE DONE.

    So seek out Cardiology (hoping for a group associated with a full medical center). A tune up is in need here.

    Good Luck, Nancy B


    Helpful Tips

    For All our new members
    Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
    Was this Helpful?
    403 of 430 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.